Texas, 2011

Wildfire in Texas, June 13 to 15, 2011

June 13 to 15, 2011 · NWS LUB · 1 event in 1 county or zone

The Springer Wildfire began in Stonewall County on the 13th and was contained on the 15th after burning 2000 acres.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LUB wrote it up.

The Springer Wildfire began in Stonewall County on the 13th and was contained on the 15th after burning 2000 acres.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 13, 5:41 PM CST, 19 minutes earlier.

Area forecast discussion, Jun 13, 5:41 PM CST, 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
641 PM CDT MON JUN 13 2011

.AVIATION...
VFR CONDITIONS WILL PERSIST THROUGH THIS TAF CYCLE. WIND SPEEDS
WILL REMAIN BREEZY THROUGH THE OVERNIGHT HOURS OUT OF THE SOUTH TO
SOUTHWEST.

JORDAN

&&

.PREV DISCUSSION... /ISSUED 405 PM CDT MON JUN 13 2011/

SHORT TERM...
TSTM CHANCES ARE QUITE LOW THIS EVENING...BUT WE HAVE HELD ON TO AN
ISOLD MENTION IN A SW-NE BAND ACROSS THE FA. THE SW SPLNS MAY HAVE
THE HIGHEST CHANCE TO SEE ANY ACTIVITY MOVING NEWD FROM THE WRN
PERMIAN BASIN AND SE NM. TSTMS WILL BE WEAK OWING TO VERY LOW
CAPE...BUT GUSTY AND DUSTY OUTFLOWS WILL LIKELY ACCOMPANY ANY TSTM
ACTIVITY. OTHERWISE...HOT TEMPS WILL CONTINUE. AS OF 3 PM...THE HIGH
AT LUBBOCK WAS 104F...ONE DEGREE SHY OF THE RECORD. IT WILL BE MILD
AND BREEZY OVERNIGHT.

TUESDAY...A COLD FRONT CURRENTLY LOCATED NEAR THE OKLA PANHANDLE
WILL MAKE ONLY SLIGHT PROGRESS INTO THE NRN TX PANHANDLE. A SFC
TROUGH EXTENDING SOUTHWARD THROUGH THE CENTRAL TX PANHANDLE INTO THE
WRN SPLNS WILL TIGHTEN UP THE DRYLINE ROUGHLY FROM BRISCOE/HALL
COUNTIES...S-SW TO TERRY/LYNN COUNTIES. STRONG HEATING ONCE AGAIN
WILL TEND TO MIX OUT THE MOISTURE...BUT THE NAM DOES SHOW UP TO
ABOUT 1K J/KG OF MLCAPE REMAINING IN THE AFTERNOON ALONG AND EAST OF
THE DRYLINE. ALOFT...A SHORTWAVE TROUGH CURRENTLY IN THE VICINITY OF
THE 4-CORNERS WILL PASS ACROSS THE SRN PLAINS...PROVIDING A MODICUM
OF LIFT THAT...IN COMBINATION WITH CONVERGENCE ALONG THE
DRYLINE...WILL RESULT IN THE POTENTIAL FOR AT LEAST ISOLD CI...AND
WE HAVE ADDED A SLGT CHC MENTION OF TSTMS TO THE GRIDS. DEEP-LAYER
SHEAR WILL LIKELY DECREASE QUICKLY SOUTH OF THE TX PANHANDLE...WITH
ABOUT 20 KTS OF 0-6KM SHEAR INDICATED FOR MOST OF THE AREA.
SO...LOW-END CAPE AND SHEAR VALUES SHOULD KEEP THE OVERALL SVR
THREAT LOW...BUT D-CAPE VALUES SHOULD SUPPORT THE THREAT OF ISOLD SVR WIND
GUSTS. TEMPS WILL LIKELY NOT CHANGE MUCH TOMORROW WITH THE FRONT TO
OUR NORTH...BUT WITH THE UPPER-TROUGH PASSAGE WE CAN HOPE FOR A
COUPLE DEGREES OF COOLING ACROSS THE NORTHERN ZONES.

LONG TERM...
THE LATEST NAM CONTINUES TO GENERATE A COMPLEX OF STORMS NORTH OF
THE FRONTAL BOUNDARY TUE EVENING AS THE SHORTWV TROUGH PASSES.
WITH THE POTENTIAL FOR COLD POOL DEVELOPMENT AND DYNAMICS BEHIND
THE FRONT SEE NO REASON WHY IT WOULD NOT GET AN EXTRA BOOST SOUTH
INTO THE SOUTH PLAINS OVERNIGHT. HAVE CONTINUED MENTION OF POPS
MAINLY ACROSS THE ROLLING PLAINS OVERNIGHT AS THE FRONT PUSHES
THROUGH. THE WESTERN END OF THE BOUNDARY BEGINS TO WASH OUT ON WED
BUT EASTERLY FLOW DURING THE DAY AND SLIGHTLY LOWER THICKNESSES
SHOULD HELP TEMPERATURES REMAIN IN THE 90S FOR THE MOST PART. AM
STILL QUITE INTERESTED IN POTENTIAL FOR BRIEF NORTHWEST FLOW ALOFT LATE
WED COMBINED WITH UPSLOPE SURFACE FLOW AND MOISTURE POOLING
BEHIND THE BOUNDARY TO ALLOW ANY STORMS THAT DEVELOP ALONG THE
MOUNTAINS TO MOVE SOUTHEAST INTO THE PNHDLS AND NORTHWEST SOUTH
PLAINS. WHILE THE GFS FAILS TO BRING THE FRONT INTO THE AREA IT
DOES SHOW THE BRIEF NW FLOW ALOFT WED BUT OTHERWISE REMAINS DRY. WITH
UNCERTAINTIES IN STORMS FORMING ALONG THE MOUNTAINS DUE TO
SUBSIDENCE BENEATH THE BUILDING RIDGE AND LIMITED DEEP LAYER
MOISTURE HAVE OPTED TO KEEP POPS BELOW 15%. ANOTHER PROSPECTIVE
AREA FOR CONVECTION WED COULD BE ALONG REMNANT FRONTAL BOUNDARY
ACROSS THE BIG COUNTRY BUT THESE STORMS SHOULD REMAIN EAST OF THE
CWA.

SOUTHERLY FLOW RETURNS ON THU WITH SLOSHING DRYLINE EXPECTED
THROUGH THE REMAINDER OF THE WEEK AS SW FLOW ALOFT DEVELOPS BY
LATE THU. VERY LOW CHANCES EXIST FOR HIGH BASED CONVECTION ALONG
THE DRYLINE OTHERWISE WEAK SHRTWVS IN THIS FLOW REGIME WILL AID IN
CYCLOGENESIS ACROSS SE CO/SW KS EACH DAY. THIS WILL KEEP GENERALLY
SW FLOW AT THE SURFACE ON THE CAPROCK AND VERY LOW RH VALUES IN
PLACE ALONG WITH TEMPERATURES BACK AOA THE CENTURY MARK. THICKNESS
VALUES RISE SLIGHTLY INTO THE WEEKEND THUS WE WILL REMAIN HOT BUT
HOPEFULLY NOT MAKE A RUN AT RECORD HIGHS WHICH ARE ABOVE 105.

FIRE WEATHER...
STRONGER SOUTHERLY WINDS TODAY HAVE CAUSED WIDESPREAD CRITICAL
CONDITIONS TO DEVELOP. A RED FLAG WARNING REMAINS IN EFFECT FOR ALL
BUT THE SW SPLNS UNTIL 9 PM THIS EVENING. WINDS WILL REMAIN ELEVATED
OVERNIGHT. THE WIND SPEEDS WILL BE LOWER ON TUESDAY...AND SO WIDESPREAD
RED FLAG CONDITIONS ARE NOT EXPECTED ALTHOUGH THE AIRMASS WILL
REMAIN HOT AND RELATIVELY DRY. THERE IS A CHANCE OF AN ISOLD TSTM
THIS EVENING ACROSS THE SOUTHWEST SPLNS AND TUESDAY AFTERNOON AND
EVENING ACROSS MUCH OF THE CENTRAL SPLNS AND ROLLING PLAINS. GIVEN
THE LACK OF MOISTURE...FIRE STARTS FROM LIGHTNING WILL BE A THREAT
WITH ANY STORM ACTIVITY.

WE WILL NEED TO WATCH FOR ADDITIONAL CRITICAL FIRE WEATHER
CONDITIONS LATER THIS WEEK AS SOUTHERLY WINDS STRENGTHEN IN
RESPONSE TO FALLING PRESSURES ALONG THE LEE OF THE ROCKIES. BREEZY
CONDITIONS ARE POSSIBLE THU THROUGH SAT WITH AFTERNOON
TEMPERATURES ABOVE THE CENTURY MARK AND AFTERNOON RELATIVE
HUMIDITY VALUES BELOW 10%.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        64  98  59  91  66 /  10  10  10  10  10
TULIA         69  98  61  92  66 /  10  10  10  10  10
PLAINVIEW     69  99  64  93  68 /  10  10  10  10  10
LEVELLAND     69 103  65  95  69 /  20  10  10  10  10
LUBBOCK       73 104  66  95  70 /  20  20  10  10  10
DENVER CITY   69 105  67  98  70 /  20  10  10  10  10
BROWNFIELD    69 104  67  97  69 /  20  10  10  10  10
CHILDRESS     73 106  66  96  71 /  10  20  20  10  10
SPUR          72 105  68  98  70 /  10  20  10  10  10
ASPERMONT     75 107  70 100  73 /  10  10  20  10  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ021>032-036>038-042>044.

&&
Hazardous weather outlook, Jun 13, 9:55 AM CST, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1055 AM CDT MON JUN 13 2011

TXZ021>044-141600-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1055 AM CDT MON JUN 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

CONVECTIVE

ISOLATED HIGH BASED THUNDERSTORMS MAY DEVELOP ACROSS PORTIONS OF
THE OUTLOOK AREA LATE THIS AFTERNOON AND EVENING. ANY STORMS THAT
DO FORM WILL LIKELY PRODUCE LITTLE RAINFALL BUT WILL HAVE THE
POTENTIAL TO PRODUCE DAMAGING WIND GUSTS AND RESTRICTIONS TO
VISIBILITY FROM BLOWING DUST.

FIRE WEATHER

BREEZY SOUTHERLY WINDS WILL COMBINE WITH HOT TEMPERATURES...DRY
AIR...AND EXTREMELY CURED FUELS TO CREATE AN ELEVATED TO CRITICAL
FIRE DANGER ACROSS THE ENTIRE REGION THIS AFTERNOON AND EVENING.
A RED FLAG WARNING HAS BEEN ISSUED FOR THE EXTREME SOUTHERN
PANHANDLE...NORTHERN SOUTH PLAINS AND THE ROLLING PLAINS FROM NOON
THROUGH 9 PM CDT. IN ADDITION...A RANGE LAND FIRE DANGER STATEMENT
IS IN EFFECT FOR THE CENTRAL AND SOUTHERN SOUTH PLAINS FROM NOON
THROUGH 9 PM CDT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY OF HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS UNLIKELY DUE TO A LIMITED SEVERE WEATHER
THREAT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Stonewall

When
June 13, 6:00 PM CST to June 15, 12:00 PM CST
Where
Stonewall forecast zone
Reported by
Park/Forest Service
Coordinates
33.179, -100.253 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 319033.